Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 10, NWS Columbia, SC

April 6, 201616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Apr 6, 2016, 6:31 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 7, 2016, 7:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 6:31 PM EDT (22:31 UTC)
In effect from
Apr 7, 2016, 7:00 AM EDT
Expired
Apr 7, 2016, 1:49 AM EDT
In force
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS72 KCAE 062231
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
631 PM EDT WED APR 6 2016


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071315-
/O.NEW.KCAE.LW.Y.0010.160407T1100Z-160407T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
631 PM EDT WED APR 6 2016

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EDT THURSDAY. 

* WINDS...WEST WINDS 15 TO 20 KNOTS WITH FREQUENT GUSTS UP TO 30
  KNOTS.
 
* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
994 
WWUS72 KCAE 070549
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
149 AM EDT THU APR 7 2016

...WIND ADVISORY...

.IT WILL BE WINDY ALONG AND BEHIND A STRONG COLD FRONT TODAY.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071900-
/O.CAN.KCAE.LW.Y.0010.160407T1100Z-160407T2300Z/
/O.NEW.KCAE.WI.Y.0002.160407T0600Z-160408T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
149 AM EDT THU APR 7 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TIMING...UNTIL 8 PM.

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. THE
  STRONGER GUSTS WILL OCCUR IN SHOWERS EARLY THIS MORNING AND
  DURING THE AFTERNOON FROM 300 PM TO 700 PM. 

* IMPACTS...THE STRONG WINDS MAY CAUSE WEAK TREE LIMBS TO BREAK.
  MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS... TRAILERS
  AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION. TAKE
  ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS TRASH
  CANS AND LAWN FURNITURE. IT WILL BE DANGEROUS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WIND GUSTS AROUND 45 MPH ARE
EXPECTED. 

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 6, 5:31 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 6, 5:31 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
531 PM EDT WED APR 6 2016

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA OVERNIGHT. SHOWERS AND POSSIBLY
THUNDERSTORMS WILL BE ASSOCIATED WITH THE FRONT LATE TONIGHT.
WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON THURSDAY. COOL
HIGH PRESSURE BUILD INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A MID-LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE FORECAST AREA OVERNIGHT. THE HRRR SHOWS A FEW SCATTERED
SHOWERS AHEAD OF THE COLD FRONT DEVELOPING THIS EVENING. THE MAIN
BAND OF CONVECTION ALONG THE COLD FRONT WILL APPROACH THE CSRA
AROUND 06Z MOVING EAST OF FORECAST AREA BY 15Z.

THERE WILL BE STRONG WIND SHEAR OVERNIGHT WITH A 45-50 KT 850MB
LLJ, ALTHOUGH WEAK ELEVATED CAPE VALUES. STRONG LIFT ALONG THE
COLD FRONT MAY BE SUFFICIENT TO INITIATE ISOLATED...ELEVATED
THUNDERSTORMS DESPITE A STABLE BOUNDARY LAYER. THE GFS INDICATES
MUCAPE VALUES AROUND 200 J/KG, WITH THE MORE UNSTABLE NAM GIVING
VALUES AROUND 800 J/KG IN THE CSRA. THERE WILL BE A CHANCE OF A
FEW ELEVATED THUNDERSTORMS OVERNIGHT IN THE CSRA POSSIBLY MOVING
INTO CENTRAL SC. SREF AND GEFS ENSEMBLES SUPPORT RAIN TOTALS NEAR
ONE-QUARTER OF AN INCH...ALTHOUGH HAVE BEEN TRENDING SLIGHTLY
HIGHER IN RECENT RUNS.

THE RISK OF SEVERE THUNDERSTORMS IS LOW...HOWEVER 900MB WINDS
AROUND 50 KTS ARE OF CONCERN. IF THUNDERSTORMS ARE TRIGGERED THEN
THERE MAY BE SOME POTENTIAL FOR THESE MID-LEVEL WINDS TO MIX DOWN
THROUGH THE STABLE LAYER. DCAPE VALUES AROUND 500 J/KG SUPPORT
SOME MIXING POTENTIAL.

FOLLOWED THE HIGHER LOW TEMPERATURE GUIDANCE BECAUSE OF MIXING
ASSOCIATED WITH THE FRONT. THE NAM BUFKIT MOMENTUM TRANSFER TOOL
SUGGESTED WIND GUSTS OF 20 TO 25 MPH LATE. A LAKE WIND ADVISORY
MAY BE NEEDED FROM THE EARLY MORNING HOURS ONWARD.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
COLD FRONT WILL BE MOVING OFFSHORE THURSDAY MORNING WITH THE UPPER
LEVEL TROUGH DIGGING INTO THE AREA THURSDAY AFTERNOON WITH THE
AXIS OVER THE REGION THURSDAY NIGHT. ON FRIDAY THE TROUGH WILL
BEGIN TRACKING AWAY FROM THE AREA...HOWEVER COOLER AND DRIER AIR
ASSOCIATED WITH HIGH PRESSURE BUILDING INTO THE REGION WILL TAKE
OVER. FEW CONCERNS THROUGH THE SHORT TERM...THE FIRST WILL BE
WINDS BEHIND THE FRONT THURSDAY. WITH A STRONG PRESSURE GRADIENT
AND LOW LEVEL WINDS 25 TO 35 KNOTS EXPECT A BREEZY DAY WITH GUSTS
BETWEEN 20 AND 30 THROUGH THE DAY WITH WINDS SUBSIDING DURING THE
EVENING AND THURSDAY NIGHT AS THE GRADIENT WEAKENS AND AN
INVERSION DEVELOPS. WINDS WILL BE WEAKER ON FRIDAY...HOWEVER WITH
LOW PRESSURE MOVING THROUGH THE GREAT LAKES REGION THE GRADIENT
WILL REMAIN STRONG WITH WIND SPEEDS OF 10 TO 15 MPH FOR FRIDAY
WITH WINDS REMAINING AROUND 10 MPH FRIDAY NIGHT. TEMPERATURES ARE
THE OTHER CONCERN...THURSDAY IS NOT A CONCERN WITH DAYTIME HIGHS
IN THE LOWER 70S AND LOWS THURSDAY NIGHT IN THE MIDDLE 50S.
CONCERNS APPEAR ON FRIDAY AS COLD AIR ADVECTION WILL KEEP THE
HIGHS IN THE LOW 60S NORTH TO NEAR 70 SOUTH AND LOWS FRIDAY NIGHT
IN THE WILL FALL INTO THE UPPER 30S IN THE FAR NORTHERN MIDLANDS
AND PEE DEE WITH THE LOW 40S ELSEWHERE. IF THE WINDS ARE LIGHTER
THAN CURRENTLY EXPECTED TEMPERATURES COULD FALL ANOTHER COUPLE OF
DEGREES WHICH WOULD BRING ABOUT THE POSSIBILITY OF FROST. WILL
CONTINUE TO MONITOR FRIDAY NIGHT TEMPERATURES.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION THROUGH EARLY
NEXT WEEK WITH THE NEXT COLD FRONT MOVING INTO THE AREA MONDAY
NIGHT AND TUESDAY. THE FRONT WILL STALL ACROSS THE GULF COAST
TUESDAY WITH ADDITIONAL MOISTURE MOVING INTO THE REGION TUESDAY
NIGHT AND WEDNESDAY AS THE FRONT MOVES BACK NORTHWARD. MODELS HAVE
REMAINED IN GOOD AGREEMENT OVER THE PAST SEVERAL RUNS SO FEW
CHANGES HAVE BEEN MADE TO THE EXTENDED FORECAST. TEMPERATURES WILL
BE BELOW NORMAL SATURDAY AND SUNDAY WITH NEAR NORMAL FOR MONDAY
THROUGH WEDNESDAY.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
UPPER LEVEL TROUGH...ALONG WITH ACCOMPANYING SURFACE FRONT AND
ASSOCIATED BAND OF SHOWERS AND POSSIBLE THUNDERSTORMS...CURRENTLY
CROSSING THE LOWER MISSISSIPPI VALLEY...WILL BE ROLLING THROUGH OUR
FORECAST AREA (FA) TONIGHT. THOUGH A FEW PREFRONTAL SHOWERS COULD
ARRIVE A LITTLE EARLIER...LATEST GUIDANCE GENERALLY SUGGESTS MAIN
BAND OF CONVECTION WILL MOVE ACROSS THE TERMINALS IN THE 07Z-11Z
TIME FRAME. GENERALLY SOUTHERLY GRADIENT WINDS ARE EXPECTED TO
INCREASE TONIGHT AHEAD OF THE FRONT...WITH LLWS EXPECTED...WITH
BREEZY TO WINDY CONDITIONS EXPECTED TO CONTINUE THURSDAY BEHIND THE
FRONT AS WINDS SHIFT TO WEST. THOUGH INSTABILITY APPEARS
WEAK...THUNDER WILL BE POSSIBLE...AND FOR NOW WILL HANDLE WITH VCTS
TO ACCOMPANY THE PREDOMINATE/TEMPO SHRA ACTIVITY. CLEARING EARLY
THURSDAY MORNING BEHIND THE FRONT...THOUGH MID LEVEL CLOUDS POSSIBLE
AHEAD OF ANOTHER UPPER SYSTEM THAT WILL COME THROUGH THU NT...
PROVIDING A SLIGHT CHANCE OF A FEW LIGHT SHOWERS THU NT.

EXTENDED AVIATION OUTLOOK...VFR FRIDAY THROUGH SUNDAY. BREEZY FRIDAY
AND SATURDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, Apr 6, 8:25 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
825 AM EDT WED APR 6 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-071230-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
825 AM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LAKE WIND ADVISORY WILL LIKELY BE NEEDED THURSDAY. A FROST
ADVISORY OR FREEZE WARNING MAY BE NEEDED FOR SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.